MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035432060
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during embolization procedure, a false detachment occurred and the coil came 2cm out of the vessel with the delivery wire.Some part of the coil was left hanging in the vessel.No additional procedure was performed.There were no clinical consequences reported due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the delivery wire was found kinked, and the main coil was partially detached mechanically from the delivery wire indicating that the detachment was not smooth confirming the reported complaint.Functional testing could not be performed due to the condition of the returned device.It is probable that the device was damage during the clinical procedure causing the as reported events.An assignable cause of procedural factors was assigned to the as analyzed and as reported issues 'main coil failed/unable to detach' and ' main coil protrusion ' as the issue is associated with a product that meets stryker design and manufacture specification and was used in according with the direction for use (dfu), but due to the procedural and/or anatomical factors during use, the device performance was limited.It is probable that the as analyzed defect ¿coil delivery wire was kinked/bent¿ was the result of handling of the device during the preparation of the device, or during clinical procedure; therefore, an assignable cause of handling damage was assigned as the issue was due to handling of the device or portion of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.Expiration date - added.Device evaluated by mfg - updated to yes.Manufacturing date - added.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 2 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7720256
Report Number3008881809-2018-00321
Device Sequence Number1107266
Product Code HCG
UDI-Device Identifier04546540676016
UDI-Public04546540676016
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Catalogue NumberM0035432060
Device Lot Number20331635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1